Tendinopathy is a well-defined adverse effect of fluoroquinolone (FQ) antibiotics with complete tendon rupture being the most serious consequence. The most described FQ-associated tendinopathies are of the Achilles tendon with an onset ranging between 2 h after initial FQ administration to 6 months after completing FQ treatment. We herein report the case of a 50-year-old diabetic woman who suffered from a right Achilles tendon rupture and contralateral nontraumatic tibialis anterior (TA) tendon rupture 11 and 25 months following FQ administration, respectively. Operative management of both injuries identified degenerative changes consistent with FQ treatment. This case is unusual in its involvement of an uncommon tendon in an atypical timeframe. Notably, only one other reported case of FQ-associated TA tendon rupture was identified.

This content is only available via PDF.
Open Access License / Drug Dosage / Disclaimer
This article is licensed under the Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC). Usage and distribution for commercial purposes requires written permission. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.